Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 243, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 6, 2016, 8:07 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2016, 8:07 PM CDT (01:07 UTC)
- Expired
- Oct 6, 2016, 9:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 116 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 6, 2:31 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2423 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.5
The text
As transmitted.
855
WUUS54 KTSA 070107
SVRTSA
OKC113-117-070200-
/O.NEW.KTSA.SV.W.0243.161007T0107Z-161007T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
807 PM CDT THU OCT 6 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN OSAGE COUNTY IN NORTHEASTERN OKLAHOMA...
NORTHWESTERN PAWNEE COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 900 PM CDT
* AT 807 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF ARKANSAS CITY TO 4 MILES SOUTH
OF TONKAWA...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWHUSKA... FAIRFAX...
SHIDLER... RALSTON...
BURBANK... ELGIN...
GRAINOLA... FORAKER...
PEARSONIA... BIGHEART...
SOUTHERN KAW LAKE... WEBB CITY...
APPERSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 9611 3648 9641 3648 9703 3651 9703
3653 9698 3655 9690 3658 9689 3660 9692
3658 9698 3659 9705 3660 9704 3668 9706
3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0107Z 263DEG 43KT 3701 9693 3662 9730
HAIL...0.75IN
WIND...60MPH
$$1 follow-up statement
782
WWUS54 KTSA 070128
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
828 PM CDT THU OCT 6 2016
OKC113-117-070200-
/O.CON.KTSA.SV.W.0243.000000T0000Z-161007T0200Z/
OSAGE OK-PAWNEE OK-
828 PM CDT THU OCT 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN OSAGE AND NORTHWESTERN PAWNEE COUNTIES...
AT 828 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF GRAINOLA TO 5 MILES SOUTHEAST OF
PONCA CITY...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAIRFAX... SHIDLER...
RALSTON... BURBANK...
ELGIN... GRAINOLA...
FORAKER... PEARSONIA...
SOUTHERN KAW LAKE... WEBB CITY...
APPERSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 9611 3648 9669 3648 9703 3651 9703
3653 9698 3655 9690 3658 9689 3660 9692
3658 9698 3659 9705 3660 9704 3668 9706
3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0128Z 269DEG 44KT 3698 9662 3665 9701
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 6:42 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Oct 6, 6:42 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 642 PM CDT THU OCT 6 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Generally VFR to MVFR conditions are expected through the valid period at area TAF sites as a cold front sweeps through eastern Oklahoma and western Arkansas tonight. Thunderstorms associated with this frontal boundary will affect area TAF sites with the greatest chances occurring at the NE sites. Gusty northerly winds will be the highlight of the TAFs during the day on Friday. && .PREV DISCUSSION... /Issued 310 PM CDT THU OCT 6 2016/ DISCUSSION... Most recent surface analysis shows sfc low over central KS with dry line trailing into northwest OK, and strong cold front into TX/OK panhandle region. In addition, an outflow boundary resulting from morning storm complex continues to lift north through far northern OK. This boundary marked by enhanced backing of low level winds along KS/OK border, and a few severe storms have developed this afternoon near intersection of cold front and outflow boundary. These storms will have enhanced severe potential trough this evening, including a limited tornado threat. Additional storms are expected to develop along the advancing cold front and move into northeast Oklahoma later this evening. Swath of heavy rainfall that occurred north of Pawnee-Nowata line this morning has left saturated soils in this area. While storms tonight expected to be progressive in nature, even brief period of rainfall rates 1-2 inches per hour will be enough to produce quick-onset flash flooding...thus a flash flood watch has been issued through tonight. Expect a weakening trend in storms later tonight as they progress southeast into less favorable environment, with rain chances tapering sharply toward far southeast OK and western AR. Front will usher in a much cooler airmass Friday with low rain chances lingering in southeastern areas Friday morning. Clearing skies and lighter winds will lead to the coolest temps so far of the season by Saturday morning, with many colder spots dipping into the mid-upper 30s. A period of quiet weather will follow for several days with temperatures eventually warming back to above normal levels by the end of next week. A couple of weak impulses in increasingly zonal flow will likely have little moisture to work with, thus a dry forecast will be maintained. && .TSA Watches/Warnings/Advisories... OK...Flash Flood Watch until 4 AM CDT Friday for OKZ054>056-059. AR...None. && AVIATION...10
Hazardous weather outlook, Oct 6, 4:55 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 455 PM CDT THU OCT 6 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 455 PM CDT THU OCT 6 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...REMAINDER OF THIS AFTERNOON THROUGH TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHWEST OF INTERSTATE 44 AND WEST OF HIGHWAY 75. ONSET...EARLY EVENING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...MAINLY ALONG AND NORTHWEST OF INTERSTATE 44. ONSET...EARLY EVENING. FLASH FLOOD. RISK...ELEVATED. AREA...ALONG AND NORTHWEST OF INTERSTATE 44. ONSET...EARLY EVENING. HEAVY RAIN. RISK...LIMITED. AREA...ALONG AND NORTHWEST OF INTERSTATE 44. ONSET...EARLY EVENING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS HAVE DEVELOPED NORTHWEST OF THE AREA ACROSS NORTH- CENTRAL OKLAHOMA AND SOUTHEAST KANSAS LATE THIS AFTERNOON. THESE STORMS WILL SPREAD SOUTHEAST INTO PARTS OF NORTHEAST OKLAHOMA THIS EVENING. A FEW OF THE THUNDERSTORMS MAY BE SEVERE...MAINLY ALONG AND NORTHWEST OF INTERSTATE 44...WITH HAIL TO 2 INCHES IN DIAMETER... WIND GUSTS TO 70 MPH...AND LOCALLY HEAVY RAIN BEING THE PRIMARY THREATS. AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE THROUGH EARLY EVENING WEST OF HIGHWAY 75. OVERALL THUNDERSTORM COVERAGE AND THE POTENTIAL FOR SEVERE WEATHER IS EXPECTED TO WANE AFTER MIDNIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY THROUGH WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... A FEW ISOLATED THUNDERSTORMS MAY BE ONGOING FRIDAY MORNING ACROSS PARTS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...BUT SEVERE WEATHER IS NOT EXPECTED. MUCH COOLER AND DRIER WEATHER WILL FOLLOW THE COLD FRONT FOR FRIDAY AFTERNOON INTO THE EARLY PART OF THE WEEKEND. A WARM UP WILL BEGIN THIS WEEKEND...WITH TEMPERATURES LIKELY TO BE WITHIN A FEW DEGREES OF NORMAL VALUES EARLY NEXT WEEK. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Oct 6, 2:29 PM CDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 229 PM CDT THU OCT 6 2016 OKZ054-062000- OSAGE OK- 229 PM CDT THU OCT 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL 300 PM CDT... AT 229 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF GRAINOLA...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... GRAINOLA... LAT...LON 3700 9649 3684 9668 3688 9675 3700 9675 TIME...MOT...LOC 1929Z 216DEG 24KT 3696 9672
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 8:43 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 47 min |
| Oct 6, 9:14 PM CDT | Special Weather Statement | TSA | Nowata, Osage, Pawnee, Washington | 46 min |
| Oct 6, 9:17 PM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Osage, Pawnee, Washington | 118 min |
| Oct 6, 9:46 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Ottawa | 44 min |
| Oct 6, 10:13 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 32 min |
| Oct 6, 10:36 PM CDT | Special Weather Statement | TSA | Creek | 39 min |
| Oct 6, 11:42 PM CDT | Areal Flood Advisory | TSA | Craig, Creek, Nowata, Osage, Ottawa, Pawnee and 3 more | 3 hr |
| Oct 7, 12:15 AM CDT | Areal Flood Advisory | TSA | Creek, Mayes, Muskogee, Okfuskee, Okmulgee, Rogers and 2 more | 4 hr |
| Oct 7, 2:29 AM CDT | Areal Flood Advisory | TSA | Cherokee, McIntosh, Muskogee, Okmulgee, Pittsburg, Sequoyah and 1 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.